Faculty Publication: Associate Professor of Mathematics Djordje Milićević

February 24, 2023

Beyond the Spherical Sup-norm Problem

Authors: Blomer, Valentin; Harcos, Gergely; Maga, Peter; Milićević, Djordje

Source: Journal de Mathématiques Pures et Appliquées, Volume: 168, Pages: 1-64, DOI: 10.1016/j.matpur.2022.09.009, Dec. 2022

Type of Publication: Article

Abstract: We open a new perspective on the sup-norm problem and propose a version for non-spherical Maaß forms when the maximal compact K is non-abelian and the dimension of the K -type gets large. We solve this problem for an arithmetic quotient of G = SL2(C) with K = SU2(C). Our results cover the case of vector-valued Maaß forms as well as all the individual scalar-valued Maaß forms of the Wigner basis, reaching sub-Weyl exponents in some cases. On the way, we develop analytic theory of independent interest, including uniform strong localization estimates for generalized spherical functions of high K -type and a Paley-Wiener theorem for the corresponding spherical transform acting on the space of rapidly decreasing functions. The new analytic properties of the generalized spherical functions lead to novel counting problems of matrices close to various manifolds that we solve optimally.

Read more: Go to the article

Tagged as